Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Sep 30, 2021, 8:40 PM CDT for Val Verde County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 8:40 PM CDT (01:40 UTC)
- Expired
- Sep 30, 2021, 9:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 50
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 121 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2844 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted.
424
WWUS84 KEWX 010140
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
840 PM CDT Thu Sep 30 2021
TXZ183-010230-
Val Verde TX-
840 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northern Val Verde
County through 930 PM CDT...
At 840 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Shumla, or 16 miles southwest of Juno, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Loma Alta, Juno, Shumla, Bakers Crossing, Vinegarone and Devils River
State Nat Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10130 3029 10082 2999 10070 2989 10070
2975 10142 2977 10140 2975 10144 2978 10145
2978 10148 3007 10169
TIME...MOT...LOC 0140Z 247DEG 40KT 2996 10128
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
MORRISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 30, 6:48 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 30, 6:48 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 648 PM CDT Thu Sep 30 2021 .AVIATION (00Z TAFS)... /NEW/ A complicated forecast will evolve overnight as ceilings will be tricky as thunderstorms move into the region. Overall, expect thunderstorms to develop out west first, and slowly by surely march east and southeastward through the late evening and into the early morning hours on Friday. At DRT, expect thunderstorms at the airport by 02Z and the possibility of IFR ceilings between 03Z-07Z as heavy rain and thunderstorms look like a good bet. Beyond that, expect MVFR ceilings through at least 18Z before a period of what should be VFR ceilings moves over the terminal. Next, at AUS, expect storms to arrive by 09Z and continue for a couple hours, with IFR ceilings expected along with gusty winds up to 25 kts. Ceilings finally come back up after 20Z Friday. Lastly, at SAT/SSF, heavy thunderstorms are possible between 10-14Z, with winds gusting up to 35 mph or possibly higher. IFR ceilings are expected even LIFR ceilings cannot be ruled out. Ceilings should get back into the MVFR range by 16Z with lingering light rain. Expecting things to attempt to dry out by the evening hours, but trends will need to be monitored to consider running with prevailing -SHRA through much of the 24-30 hour forecast period. && .PREV DISCUSSION... /ISSUED 251 PM CDT Thu Sep 30 2021/ SHORT TERM (Tonight through Friday Night)... The slow-moving upper level low remains over AZ/UT this afternoon with the bulk of convection associated with the low in West Texas at the present time. Additional convection can be seen along the coast and in our Coastal Plains counties and this activity is associated with a weaker disturbance on the northern periphery of an upper level ridge in the northern Gulf of Mexico. The Coastal Plains activity will continue and push a bit farther north and east through the late afternoon hours. The main concern for late this afternoon into Friday morning will be the convective evolution of the activity to the west. Latest surface analysis shows this activity is developing along a convective boundary. As this boundary moves southward through the afternoon and evening, showers and thunderstorms should be on the increase with the northwestern CWA being the first location. However, there could be some isolated to scattered showers and storms ahead of the main line and some of this activity could be strong. There are also some indications in some of the high-res models that a brief linear bowing segment could occur in Val Verde County with the initial convection along the boundary. The biggest threat with this if it were to occur would be the potential for strong winds. The main focus for the threat of heavy rainfall will occur with the potential linear activity as this boundary continues to move south. The latest run of the HRRR shows this evolution with showers and storms entering Val Verde County around 4z continuing south through the night. The main area for potential locally heavy rainfall will be in the western areas as this is where the heavier storms are expected to move through tonight with the boundary having a better surge southward there. Think areas in the northwestern CWA could see 2-3 inches of rainfall with isolated amounts up to 6 inches. The soils out west are dry due to recent dry conditions and not much falling a couple of nights ago. Therefore, do not anticipate widespread flooding issues tonight, but some isolated flooding will be possible. For tomorrow, the boundary is expected to make it as far south as out southern counties before washing out with southerly flow returning. Think the morning hours will primarily have more scattered activity lingering from the overnight convection with a possible break in activity. Redevelopment of scattered activity is expected tomorrow afternoon. Some locally heavy rainfall will remain possible. For tomorrow night, it does not appear that there will be any appreciable boundaries but some isolated heavier showers and thunderstorms could continue to produce local flooding concerns dependent on soil moisture. LONG TERM (Saturday through Thursday)... The upper level low centered across the Desert Southwest will lift northeastward into/through Saturday which helps to advance a cold front into the region out of the north. Combination of the deep column moisture with PWATS between 1.6 to 2 inches and the surface forcing ahead of the front should result in another wet day with scattered to numerous showers and thunderstorms. Activity looks to generally concentrate immediately along and ahead of the surface front. While the instability is lower on Saturday, models continue to depict the potential for more locally heavy rain where a quick inch or two may fall resulting in additional flooding concerns. WPC highlights a marginal risk on the latest day 3 excessive rainfall outlook from 12Z Saturday to 12Z Sunday over the eastern 2/3rds of the CWA. Rain chances then push southward into the southern zones from Saturday night into Sunday along the front. Moisture and cloud cover keeps the afternoon highs slightly cooler while the morning lows remain on the mild and humid side. Drier and more comfortable conditions arrive behind the front as winds become north-northeasterly and surface high pressure builds across the region from later Sunday through midweek. While the afternoon highs are to remain rather seasonable, expect for cool nights with overnight lows that lower into the 50s and 60s across the majority of the region. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 85 72 84 69 / 40 70 50 60 30 Austin Bergstrom Intl Airport 70 85 70 84 67 / 40 70 50 60 30 New Braunfels Muni Airport 71 85 70 86 69 / 50 70 60 60 30 Burnet Muni Airport 69 82 69 83 65 / 60 70 60 70 20 Del Rio Intl Airport 71 86 71 86 70 / 80 70 80 50 30 Georgetown Muni Airport 70 84 70 83 67 / 50 70 60 70 30 Hondo Muni Airport 71 85 70 86 67 / 60 70 70 60 40 San Marcos Muni Airport 70 85 69 84 67 / 50 70 50 60 30 La Grange - Fayette Regional 73 86 72 85 71 / 40 60 30 70 30 San Antonio Intl Airport 72 84 72 85 70 / 50 70 60 60 30 Stinson Muni Airport 74 86 73 87 71 / 50 70 60 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Morris Long-Term...Hampshire
Hazardous weather outlook, Sep 30, 7:17 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 717 PM CDT Thu Sep 30 2021 TXZ171>173-183>194-202>209-217>225-228-020030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 717 PM CDT Thu Sep 30 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Another round of showers and thunderstorms is expected tonight. Locally heavy rains of 2 to 6 inches are possible tonight into Friday. With each successive round of rainfall, the potential for flooding should increase as soils become more saturated and area creeks and streams become swollen. There is also a marginal to slight risk of strong to severe storms across the Edwards Plateau and Rio Grande areas. Large hail and damaging winds are also possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rounds of showers and thunderstorms are expected to continue Friday through Sunday. Locally heavy rains are possible Friday and Saturday with 2 to 6 inches possible tonight into Friday and 1 to 3 inches possible on Saturday. With each successive round of rainfall, the potential for flooding should increase as soils become more saturated and area creeks and streams become swollen. Gusty winds and hail are possible with the stronger storms. .SPOTTER INFORMATION STATEMENT... Formal activation of storm spotters is not expected, but timely reports of severe winds, hail, and flooding are appreciated.
In the hours before
Special weather statement, Sep 30, 7:15 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
715 PM CDT Thu Sep 30 2021
TXZ183-010100-
Val Verde TX-
715 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern Val
Verde County through 800 PM CDT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Terrell County Gas Plant, or 25 miles northeast of Dryden, moving
northeast at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 10176 3028 10138 2999 10176
TIME...MOT...LOC 0014Z 232DEG 50KT 3030 10180
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
AATSpecial weather statement, Sep 30, 8:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
840 PM CDT Thu Sep 30 2021
TXZ183-010230-
Val Verde TX-
840 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northern Val Verde
County through 930 PM CDT...
At 840 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Shumla, or 16 miles southwest of Juno, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Loma Alta, Juno, Shumla, Bakers Crossing, Vinegarone and Devils River
State Nat Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10130 3029 10082 2999 10070 2989 10070
2975 10142 2977 10140 2975 10144 2978 10145
2978 10148 3007 10169
TIME...MOT...LOC 0140Z 247DEG 40KT 2996 10128
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MORRISThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:15 PM CDT | Special Weather Statement | EWX | Terrell | 45 min |
| Sep 30, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
| Sep 30, 8:44 PM CDT | Special Weather Statement | EWX | Burnet | 16 min |
| Sep 30, 9:26 PM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| Sep 30, 9:55 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 50 min |
| Sep 30, 10:22 PM CDT | Special Weather Statement | EWX | Val Verde | 53 min |
| Sep 30, 10:41 PM CDT | Special Weather Statement | EWX | Edwards, Real | 49 min |
| Sep 30, 11:12 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Sep 30, 11:19 PM CDT | Special Weather Statement | EWX | Kerr, Kinney, Real, Uvalde | 56 min |
| Sep 30, 11:33 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Oct 1, 12:13 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| Oct 1, 12:16 AM CDT | Special Weather Statement | EWX | Bandera, Kerr, Kinney, Uvalde | 44 min |
| Oct 1, 12:37 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 3 hr |
| Oct 1, 12:48 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Val Verde | 3 hr |
| Oct 1, 12:58 AM CDT | Special Weather Statement | EWX | Uvalde | 62 min |
| Oct 1, 12:59 AM CDT | Special Weather Statement | EWX | Bandera, Gillespie, Kendall, Kerr, Llano | 46 min |
| Oct 1, 1:25 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde, Zavala | 3 hr |
| Oct 1, 1:49 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 4 hr |
| Oct 1, 1:57 AM CDT | Special Weather Statement | EWX | Zavala | 63 min |
| Oct 1, 2:16 AM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 3 hr |
| Oct 1, 2:57 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 3 hr |
| Oct 1, 4:11 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 4 hr |
| Oct 1, 4:16 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Oct 1, 4:26 AM CDT | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 4 hr |
| Oct 1, 4:44 AM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Oct 1, 5:07 AM CDT | Areal Flood Advisory | EWX | Wilson | 3 hr |
| Oct 1, 6:37 AM CDT | Areal Flood Advisory | EWX | Bastrop | 3 hr |
| Oct 1, 6:46 AM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe | 3 hr |
| Oct 1, 6:37 PM CDT | Special Weather Statement | EWX | Terrell | 38 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.